Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 53, NWS Lake Charles, LA

September 6, 2008Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 6, 2008, 10:45 AM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2008, 10:45 AM CDT (15:45 UTC)
Expired
Sep 7, 2008, 7:37 AM CDT
In force
21 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 10.11 ft at Sep 5, 2008, 10:00 AM CDT.

actionminormoderate10121409/0609/0709/08
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 061545
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1045 AM CDT SAT SEP 06 2008

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

LAC055-113-070545-
/O.NEW.KLCH.FL.W.0053.080906T1545Z-080907T0800Z/
/VLSL1.1.ER.000000T0000Z.080906T1500Z.080906T2000Z.NO/
1045 AM CDT SAT SEP 06 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 10.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KLCH 061546
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1046 AM CDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

 
LAC079-070546-
/O.EXT.KLCH.FL.W.0045.000000T0000Z-080909T1800Z/
/GLML1.1.ER.080903T1225Z.080904T0300Z.080909T0600Z.NO/
1046 AM CDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY MORNING.
* IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE 
  SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE
  RIVER WILL OCCUR.

$$

LAC003-070545-
/O.EXT.KLCH.FL.W.0050.000000T0000Z-080908T0055Z/
/OBCL1.2.ER.080905T0300Z.080906T0645Z.080907T1255Z.NO/
1046 AM CDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 16.4 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR.

$$

LAC019-070545-
/O.EXT.KLCH.FL.W.0051.000000T0000Z-080910T1200Z/
/OTBL1.1.WT.080903T0309Z.080903T1700Z.080909T1200Z.NO/
1046 AM CDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 3.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC055-113-070545-
/O.CON.KLCH.FL.W.0053.000000T0000Z-080907T0800Z/
/VLSL1.1.ER.000000T0000Z.080906T1500Z.080906T2000Z.NO/
1046 AM CDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 10.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$
000 
WGUS84 KLCH 070057
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
757 PM CDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER AT OLD TOWN BAY 
  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

LAC079-071457-
/O.EXT.KLCH.FL.W.0045.000000T0000Z-080910T1800Z/
/GLML1.1.ER.080903T1225Z.080904T0300Z.080910T0600Z.NO/
757 PM CDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TO BELOW FLOOD STAGE
  ON WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE 
  SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE
  RIVER WILL OCCUR.

$$

LAC003-071457-
/O.EXT.KLCH.FL.W.0050.000000T0000Z-080908T0218Z/
/OBCL1.2.ER.080905T0300Z.080906T0645Z.080907T1418Z.NO/
757 PM CDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 PM SATURDAY THE STAGE WAS 16.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY LATE MORNING.
* IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR.

$$

LAC019-071457-
/O.CON.KLCH.FL.W.0051.000000T0000Z-080910T1200Z/
/OTBL1.1.WT.080903T0309Z.080903T1700Z.080909T1200Z.NO/
757 PM CDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 3.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC055-113-071237-
/O.EXT.KLCH.FL.W.0053.000000T0000Z-080907T1237Z/
/VLSL1.1.ER.000000T0000Z.080906T1500Z.080907T0037Z.NO/
757 PM CDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MORNING.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 6, 9:52 AM CDT, 53 minutes earlier.

Area forecast discussion, Sep 6, 9:52 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CDT SAT SEP 6 2008

.DISCUSSION...
FALL WEATHER PATTERN WILL CONTINUE OVER THE WEEKEND
WITH MOSTLY CLEAR SKIES AND WINDS AT OR UNDER 10 MPH
DURING THE DAY. CURRENT FORECAST LOOKS FINE AND I DO
NOT HAVE ANY PLANS TO UPDATE.

&&

.AVIATION...
CLR SKIES WITH SFC WINDS UNDER 10 KNOTS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  70  90  73  90 /   0   0  10  10  20
KBPT  89  71  90  72  89 /   0   0  10  10  20
KAEX  85  67  92  70  92 /   0   0  10  10  30
KLFT  86  71  90  73  90 /   0   0  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Sep 6, 4:52 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT SAT SEP 6 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-071000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
452 AM CDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL KEEP DRY WEATHER OVER THE AREA.

FLOODING ON THE CALCASIEU AND VERMILION RIVERS WILL CONTINUE TO
RECEDE FOR THE NEXT FEW DAYS. PLEASE REFER TO RIVER FLOOD
STATEMENTS FOR MORE INFORMATION.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MOISTURE WILL INCREASE LATE SUNDAY AS ONSHORE FLOW DEVELOPS. RAIN
CHANCES INCREASE BY MONDAY AFTERNOON AND CONTINUE THROUGH THE WEEK
AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE SOUTHERN PLAINS
TOWARD THE GULF COAST.

HURRICANE IKE IS EXPECTED TO BE OVER THE EAST CENTRAL GULF OF
MEXICO BY WEDNESDAY. INCREASING WINDS AND SEAS ARE EXPECTED OVER
THE COASTAL WATERS BY LATE IN THE WEEK. PLEASE REFER TO THE
NATIONAL HURRICANE CENTER FOR INFORMATION AND ADVISORIES ON IKE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.